MAUDE Adverse Event Report: HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS

HOYA SURGICAL OPTICS, INC. HOYA ISERT 230; INTRAOCULAR LENS
Model Number ISERT 230 (+17.00D)
Medical Device Problem Codes Break (1069); Detachment Of Device Component (1104)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/25/2016
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This issue is considered mdr reportable as the trailing haptic broke off as lens was being implanted.Surgery technician stated that the surgeon needed to enlarge the incision for removal of the iol.No injury to the patient during or after explant was reported.(serial no.: (b)(4).Regarding the report, customer has indicated that they intend to return the product.Return is pending.Once received, a product investigation will be conducted.When investigation is completed, a follow-up report will be submitted to the fda.
 
Event or Problem Description
The trailing haptic broke off as lens was being implanted.Surgery technician stated that the surgeon needed to enlarge the incision in order to remove the iol.No injury to the patient during or after explant.
 
Additional Manufacturer Narrative
The purpose of this follow-up report #1 is to provide additional information regarding device evaluation findings after the initial report was filed.The device evaluation was conducted by hoya qa (b)(4).Device evaluation details: upon evaluation, only the lens was received from the customer.The lens was ejected out from the injector.One of the haptics was broken at root of the optic/haptic junction.No abnormalities were found in production and inspection records of the product.Exact root cause is not determined.(serial no.: (b)(4) -model 230.
 
Event or Problem Description

Brand Name
HOYA ISERT 230
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
HOYA SURGICAL OPTICS, INC.
14768 pipeline avenue
chino hills CA 91709
MDR Report Key5413022
Report Number3006723646-2016-00002
Device Sequence Number508170
Product Code HQL
UDI-Device Identifier04547480301259
UDI-Public04547480301259
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P080004
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2016
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Followup
Report Date (Section B) 01/26/2016
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/30/2018
Device Model NumberISERT 230 (+17.00D)
Device Lot NumberAK988
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/12/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date02/05/2016
Supplement Report FDA Received Date02/17/2016
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age83 YR